Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 17, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 8, 2016, 4:36 PM EDT for Bay County, Saginaw County, Tuscola County, Michigan. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 4:36 PM EDT (20:36 UTC)
- Expired
- Jul 8, 2016, 5:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Bay County, MI, Saginaw County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 103 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:40 PM EDT | HAIL 1 | Bay City, MI | |
| Jul 8, 4:44 PM EDT | HAIL 1 | Bay City, MI | |
| Jul 8, 4:44 PM EDT | HAIL 1 | Bay City, MI | |
| Jul 8, 5:14 PM EDT | TSTM WND DMG | 3 Nne Cass City, MI | 2 FT DIAMETER TREE DOWN AT SCHWEGLER AND DAUS...LIMB ON WIRES AT FORESTVILLE RD AND VAN DYKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 12:32 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
500
WUUS53 KDTX 082036
SVRDTX
MIC017-145-157-082130-
/O.NEW.KDTX.SV.W.0017.160708T2036Z-160708T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
436 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BAY COUNTY IN SOUTHEASTERN MICHIGAN...
NORTHEASTERN SAGINAW COUNTY IN SOUTHEASTERN MICHIGAN...
TUSCOLA COUNTY IN SOUTHEASTERN MICHIGAN...
* UNTIL 530 PM EDT
* AT 435 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
AKRON...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GAGETOWN AROUND 500 PM EDT.
CASS CITY AROUND 505 PM EDT.
A SECOND STORM WAS LOCATED NEAR BAY CITY AND IS ALSO CAPABLE OF
PRODUCING GOLF BALL SIZED HAIL AND WIND GUSTS TO 60 MPH. THIS STORM
WAS ALSO MOVING EAST AT 30 MPH.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BAY
CITY...REESE...AKRON...CARO...CASS CITY...ESSEXVILLE...UNIONVILLE...
FAIRGROVE...ZILWAUKEE AND KINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DETROIT/PONTIAC.
&&
LAT...LON 4373 8347 4367 8346 4367 8312 4339 8311
4343 8412 4356 8408 4369 8388 4362 8368
4372 8358
TIME...MOT...LOC 2035Z 251DEG 27KT 4358 8345
HAIL...1.75IN
WIND...60MPH
$$
BEHNKE/MANN3 follow-up statements
818
WWUS53 KDTX 082050
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
450 PM EDT FRI JUL 8 2016
MIC017-145-157-082130-
/O.CON.KDTX.SV.W.0017.000000T0000Z-160708T2130Z/
BAY MI-SAGINAW MI-TUSCOLA MI-
450 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN BAY...NORTHEASTERN SAGINAW AND TUSCOLA COUNTIES...
AT 450 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MUNGER TO NEAR UNIONVILLE...MOVING EAST AT 30
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
GAGETOWN AROUND 505 PM EDT.
CASS CITY AND QUANICASSEE AROUND 510 PM EDT.
FAIRGROVE AROUND 520 PM EDT.
AKRON AROUND 525 PM EDT.
UNIONVILLE AROUND 530 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BAY
CITY...REESE...AKRON...CARO...CASS CITY...ESSEXVILLE...UNIONVILLE...
FAIRGROVE...ZILWAUKEE AND KINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4373 8347 4367 8346 4367 8312 4339 8311
4343 8395 4358 8395 4367 8384 4362 8368
4372 8358
TIME...MOT...LOC 2050Z 250DEG 27KT 4352 8384 4363 8338
HAIL...1.75IN
WIND...60MPH
$$
MANN398
WWUS53 KDTX 082106
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
506 PM EDT FRI JUL 8 2016
MIC017-145-082116-
/O.CAN.KDTX.SV.W.0017.000000T0000Z-160708T2130Z/
BAY MI-SAGINAW MI-
506 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAY AND
NORTHEASTERN SAGINAW COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.
LAT...LON 4373 8347 4367 8346 4367 8312 4339 8311
4342 8370 4362 8368 4372 8358
TIME...MOT...LOC 2106Z 245DEG 28KT 4355 8362 4366 8322
$$
MIC157-082130-
/O.CON.KDTX.SV.W.0017.000000T0000Z-160708T2130Z/
TUSCOLA MI-
506 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR TUSCOLA COUNTY...
AT 506 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR QUANICASSEE TO GAGETOWN...MOVING NORTHEAST AT 30
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
CASS CITY AND GAGETOWN AROUND 510 PM EDT.
UNIONVILLE AROUND 525 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
REESE... CARO...CASS
CITY...AKRON...UNIONVILLE...QUANICASSEE...FAIRGROVE...GAGETOWN...
KINGSTON AND EAST DAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4373 8347 4367 8346 4367 8312 4339 8311
4342 8370 4362 8368 4372 8358
TIME...MOT...LOC 2106Z 245DEG 28KT 4355 8362 4366 8322
HAIL...1.75IN
WIND...60MPH
$$
MANN689
WWUS53 KDTX 082125
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
525 PM EDT FRI JUL 8 2016
MIC157-082135-
/O.EXP.KDTX.SV.W.0017.000000T0000Z-160708T2130Z/
TUSCOLA MI-
525 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR TUSCOLA COUNTY WILL EXPIRE AT
530 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...HEAVY
RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.
LAT...LON 4373 8347 4367 8346 4367 8312 4339 8311
4342 8370 4362 8368 4372 8358
TIME...MOT...LOC 2114Z 251DEG 27KT 4355 8362 4366 8322
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:57 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 8, 3:57 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 357 PM EDT FRI JUL 8 2016 .DISCUSSION... A significant severe weather scenario is unfolding over central and southern lower Michigan during the afternoon into early evening. Ongoing convection in the Saginaw Valley is essentially a broken line of supercells focused along the surface cold front and dynamic support for lift on the lead edge of the upper level circulation. The latest runs of the ARW, NMM, and HRRR all suggest coverage will be more scattered farther south along the front toward metro Detroit. At the same time, mid afternoon mesoanalysis indicates MLCAPE around 2500 J/KG and 0-6 km bulk shear of at least 45 knots all the way south to the Ohio border. Thus, while coverage may be lower farther south along the front, this instability/shear combination favors high potential for organized and intense convection over the entire area capable of large hail golf ball size and larger, damaging wind gusts, and tornadoes. Severe thunderstorm watch 356 remains in effect until 8 PM for all of SE Michigan. Regional radar composite shows substantial coverage of showers and weaker storms near the center of the upper low that will brush through the Tri Cities and Thumb region later in the evening/early overnight. The rest of the area will be dry with a general partly cloudy sky near the Ohio border. Passage of the cold front will bring surface dewpoint down into the upper 50s overnight and push min temps into the lower half of the 60s most locations outside of metro Detroit. The upper low will remain nearby to our east during Saturday and support weakly cyclonic to neutral flow over the central and eastern Great Lakes. Cooler air upstream today supports guidance max temps in the mid 70s for our area Saturday afternoon. This will set the stage for a considerable diurnal component to cloud cover and some instability related showers. Scattered coverage of showers similar to those over Minnesota into western Wisconsin seems like a good analog for SE Michigan. Mesoanalysis this afternoon indicates surface based CAPE generally less than 500 J/KG and no strikes in lightning detection. This is modeled quite well by CAMs like the ARW and NMM and supports holding off on mention of thunder in our area. Scattered showers would then persist into evening before dissipating quickly after sunset. High pressure will build over the region Sunday and last through Monday with reasonable confidence. There is some uncertainty regarding the pace of return flow development over the Midwest along with eastward extent of warm advection rainfall Monday into Monday night. Consensus of model guidance holds off on rain chances in SE Michigan until Tuesday which looks reasonable as the upper level ridge axis just begins to drift eastward by then. A steady warming trend back into the mid 80s Monday to near 90 again by Wednesday then looks solid given the depth of southerly flow in the large scale subject to convective trends. There is loose agreement in the medium range models for the next front to arrive Thursday into Thursday night. && .MARINE... Thunderstorms will develop along, and ahead of, a cold front that will sweep through the eastern Lakes this evening. Strong wind gusts around 60 to 70 mph and large hail up to 2 inches may be possible with these storms. Winds will become northwesterly by Saturday morning in the wake of the front. The added instability from the cooler air surging into the region will cause winds to increase during the afternoon. The favorable northwest fetch will build wave heights over the southern Lake Huron basin and along the shoreline of the Thumb. This may necessitate a small craft advisory Saturday afternoon into the overnight hours. The remainder of the forecast period will be quiet with light to moderate winds. && .PREV DISCUSSION... Issued at 111 PM EDT Fri Jul 8 2016 AVIATION... Atmosphere has struggled to erode the low moisture and stratus through the morning but skies finally look to be scattering out with better afternoon mixing. Attention turns to convective potential for the afternoon and evening hours. An approaching cold front will be the focus for an expanding area of showers and thunderstorms this afternoon. Initiation time will be around 18-19Z for MBS and FNT, and closer to 21Z for the Detroit area terminals. With the coverage hires models are forecasting, decided to go tempo for all sites at this time. Activity will end around 00Z with drier air leading to a VFR bkn deck above 5kft. Question will be what kind of stratus field do we get in the early morning again with the enhance low level moisture field left by the storms? Went with SCT for now til we see where the bulk of the rain is laid out. Winds will pick up this afternoon out of the west-southwest, and will veer northwesterly behind the front by Saturday morning. For DTW...Cloud decks will continue to rise over the next hour or two before stabilizing in low VFR. Timing of the thunderstorms still looks best from about 21-00Z this evening, but cannot rule out a stray storm in advance of the line. Will handle any isolated lead cell with an amendment. Low confidence in MVFR/IFR stratus early Saturday morning. //DTW Threshold Probabilities... * Medium in cigs aob 5kft through this evening...low for early Saturday morning. * Medium for thunderstorms in DTW airspace this afternoon. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...BT MARINE.......DRK AVIATION.....DRK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jul 8, 10:32 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1032 AM EDT FRI JUL 8 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-090815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1032 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED FROM THE TRI CITIES AND NORTHERN THUMB DOWN TO ABOUT THE I-69 CORRIDOR WITH COVERAGE MORE SCATTERED TO THE SOUTH THROUGH METRO DETROIT. STORMS WILL HAVE POTENTIAL TO BECOME SEVERE OVER ALL OF SOUTHEAST MICHIGAN...CAPABLE OF WIND GUSTS TO 60 MPH OR GREATER AND LARGE HAIL NEAR GOLF BALL SIZE. THE ENVIRONMENT IS ALSO FAVORABLE FOR TORNADOES IN THE STRONGEST STORMS. TIMING FOR THE GREATEST SEVERE WEATHER THREAT IS FROM 2 PM TO 8 PM. STORM MOTION WILL BE WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-090815- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1032 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY OVER SAGINAW BAY AND LAKE HURON WITH COVERAGE MORE SCATTERED TO THE SOUTH THROUGH WESTERN LAKE ERIE. STORMS WILL HAVE POTENTIAL TO BECOME SEVERE OVER ALL AREAS... CAPABLE OF WIND GUSTS TO 50 KNOTS OR GREATER AND LARGE HAIL NEAR GOLF BALL SIZE. THE ENVIRONMENT IS ALSO FAVORABLE FOR WATERSPOUTS NEAR SHORELINE REGIONS. TIMING FOR THE GREATEST SEVERE WEATHER THREAT IS FROM 2 PM TO 8 PM. STORM MOTION WILL BE WEST TO EAST AT 35 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). BT
In the hours before
Local storm report, Jul 8, 1:26 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
126 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HEAVY RAIN N LIVONIA 42.40N 83.37W
07/08/2016 M1.88 INCH WAYNE MI TRAINED SPOTTER
RAINFALL TOTAL OVER THE PAST 14 HRS.
&&
DELLIOTTSpecial weather statement, Jul 8, 2:43 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
243 PM EDT FRI JUL 8 2016
MIZ047-082000-
MIDLAND MI-
243 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND COUNTY UNTIL 400 PM
EDT...
AT 242 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CLARE TO NEAR LAKEVIEW. MOVEMENT WAS EAST AT
40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
PLEASANT VALLEY AROUND 335 PM EDT.
MIDLAND AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE POSEYVILLE...NORTH
BRADLEY...LAPORTE...GORDONVILLE...HOPE...AVERILL...PORTER TOWNSHIP
AND BOMBAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.
LAT...LON 4381 8461 4381 8437 4383 8436 4383 8417
4348 8417 4348 8437 4347 8461
TIME...MOT...LOC 1842Z 260DEG 36KT 4389 8472 4340 8526
DRKLocal storm report, Jul 8, 3:40 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL PINCONNING 43.86N 83.96W
07/08/2016 M0.88 INCH BAY MI TRAINED SPOTTER
HEAVY RAIN. BREEZY. HAIL.
&&
DELLIOTTLocal storm report, Jul 8, 4:11 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
411 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HEAVY RAIN PINCONNING 43.86N 83.96W
07/08/2016 M1.10 INCH BAY MI PUBLIC
OVER AN INCH OF RAIN IN LESS THAN AN HOUR.
&&
DELLIOTTSpecial weather statement, Jul 8, 4:13 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
413 PM EDT FRI JUL 8 2016
MIZ047-048-053-082130-
BAY MI-SAGINAW MI-MIDLAND MI-
413 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR BAY...NORTHERN SAGINAW AND
SOUTHEASTERN MIDLAND COUNTIES UNTIL 530 PM EDT...
AT 412 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF LINWOOD TO NEAR MIDLAND TO
MERRILL. MOVEMENT WAS EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
FREELAND AROUND 420 PM EDT.
LINWOOD AROUND 425 PM EDT.
AUBURN AND KAWKAWLIN AROUND 430 PM EDT.
ZILWAUKEE AROUND 440 PM EDT.
BAY CITY AROUND 445 PM EDT.
ESSEXVILLE AROUND 450 PM EDT.
SAGINAW...MUNGER AND BRIDGEPORT AROUND 455 PM EDT.
FRANKENMUTH AND REESE AROUND 515 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE POSEYVILLE...
GARFIELD...LAPORTE...GORDONVILLE...NELSON...ARTHUR...BUENA VISTA
TOWNSHIP... INDIANTOWN...SHIAWASSEE NATIONAL WILDLIFE REFUGE AND BAY
CITY STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.
LAT...LON 4362 8437 4381 8415 4384 8392 4381 8389
4374 8391 4369 8388 4362 8369 4334 8370
4333 8437 4347 8437 4347 8439
TIME...MOT...LOC 2012Z 271DEG 26KT 4370 8411 4356 8422 4343 8433
DRKLocal storm report, Jul 8, 4:26 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM MARINE TSTM WIND 12 NNW BAY PARK 43.81N 83.72W
07/08/2016 M46.00 MPH LHZ422 MI BUOY
AT SAGINAW BAY LIGHT 1
&&
DTThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:34 PM EDT | Special Weather Statement | DTX | Midland, Saginaw | 56 min |
| Jul 7, 9:58 PM EDT | Special Weather Statement | DTX | Saginaw | 62 min |
| Jul 7, 10:30 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw, Tuscola | 60 min |
| Jul 7, 10:36 PM EDT | Special Weather Statement | DTX | Lenawee | 39 min |
| Jul 7, 10:58 PM EDT | Special Weather Statement | DTX | Lenawee, Monroe | 92 min |
| Jul 7, 11:02 PM EDT | Special Weather Statement | DTX | Genesee, Lapeer | 43 min |
| Jul 7, 11:14 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Sanilac, Tuscola | 55 min |
| Jul 7, 11:23 PM EDT | Areal Flood Advisory | DTX | Lenawee | 3 hr |
| Jul 7, 11:24 PM EDT | Special Weather Statement | DTX | Genesee, Lapeer, Macomb, Oakland, Saint Clair | 66 min |
| Jul 8, 12:14 AM EDT | Special Weather Statement | DTX | Oakland | 61 min |
| Jul 8, 12:16 AM EDT | Areal Flood Advisory | DTX | Oakland | 3 hr |
| Jul 8, 12:18 AM EDT | Areal Flood Advisory | DTX | Monroe | 3 hr |
| Jul 8, 12:32 AM EDT | Areal Flood Advisory | DTX | Lapeer, Saint Clair | 3 hr |
| Jul 8, 1:15 AM EDT | Areal Flood Advisory | DTX | Livingston, Oakland, Washtenaw | 3 hr |
| Jul 8, 1:18 AM EDT | Areal Flood Advisory | DTX | Macomb, Saint Clair | 3 hr |
| Jul 8, 5:49 AM EDT | Areal Flood Warning | DTX | Macomb, Wayne | 6 hr |
| Jul 8, 2:29 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 61 min |
| Jul 8, 2:33 PM EDT | Special Marine Warning | DTX | 117 min | |
| Jul 8, 2:43 PM EDT | Special Weather Statement | DTX | Midland | 77 min |
| Jul 8, 2:46 PM EDT | Tornado Warning | DTX | Bay | 44 min |
| Jul 8, 3:02 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 58 min |
| Jul 8, 3:28 PM EDT | Tornado Warning | DTX | Bay | 30 min |
| Jul 8, 4:07 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 53 min |
| Jul 8, 4:13 PM EDT | Special Weather Statement | DTX | Bay | 77 min |
| Jul 8, 4:23 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jul 8, 4:51 PM EDT | Special Marine Warning | DTX | 114 min | |
| Jul 8, 4:53 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 67 min |
| Jul 8, 5:03 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Shiawassee | 57 min |
| Jul 8, 5:23 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 52 min |
| Jul 8, 5:27 PM EDT | Special Marine Warning | DTX | 93 min | |
| Jul 8, 5:29 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 47 min |
| Jul 8, 5:58 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 16 min |
| Jul 8, 6:13 PM EDT | Special Weather Statement | DTX | Lapeer | 62 min |
| Jul 8, 6:27 PM EDT | Special Weather Statement | DTX | Lapeer, Saint Clair | 63 min |
| Jul 8, 6:34 PM EDT | Special Weather Statement | DTX | Lenawee | 56 min |
| Jul 8, 7:00 PM EDT | Severe Thunderstorm Warning | DTX | Oakland, Washtenaw, Wayne | 60 min |
| Jul 8, 7:09 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe, Washtenaw, Wayne | 81 min |
| Jul 8, 7:12 PM EDT | Special Marine Warning | DTX | 93 min | |
| Jul 8, 7:27 PM EDT | Special Weather Statement | DTX | Macomb | 48 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.